Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 2, NWS Denver/Boulder, CO

March 30, 2014Adams County, Broomfield County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at Mar 30, 2014, 10:20 PM MDT for Adams County, Broomfield County, Weld County, Colorado. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2014, 10:20 PM MDT (04:20 UTC)
Expired
Mar 30, 2014, 10:45 PM MDT
In force
25 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, CO, Broomfield County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 37 km from the middle of the area, began a volume at 04:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 10:21 PM MDTTSTM WND GST 595 Nw Henderson, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 4.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3988 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

976 
WUUS55 KBOU 310420
SVRBOU
COC001-014-123-310445-
/O.NEW.KBOU.SV.W.0002.140331T0420Z-140331T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
1020 PM MDT SUN MAR 30 2014

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO...
  SOUTHEASTERN BROOMFIELD COUNTY IN NORTHEAST COLORADO...
  SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO...

* UNTIL 1045 PM MDT

* AT 1020 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
  BROOMFIELD...OR 21 MILES NORTH OF DENVER...MOVING EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  THORNTON...NORTHEASTERN WESTMINSTER...NORTHEASTERN BROOMFIELD...
  NORTHERN COMMERCE CITY...NORTHERN NORTHGLENN...BRIGHTON...ERIE...
  FIRESTONE...FREDERICK...FORT LUPTON...LOCHBUIE...DACONO...HUDSON
  AND BARR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3990 10504 4014 10505 4016 10464 3994 10459
TIME...MOT...LOC 0420Z 251DEG 22KT 4002 10484 

HAIL...<.75IN
WIND...60MPH

$$

RPK
2 follow-up statements
537 
WWUS55 KBOU 310427
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1027 PM MDT SUN MAR 30 2014

COC001-014-123-310445-
/O.CON.KBOU.SV.W.0002.000000T0000Z-140331T0445Z/
ADAMS CO-BROOMFIELD CO-WELD CO-
1027 PM MDT SUN MAR 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM MDT
FOR NORTHWESTERN ADAMS...SOUTHEASTERN BROOMFIELD AND SOUTHWESTERN
WELD COUNTIES...

AT 1026 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIGHTON...OR
22 MILES NORTHEAST OF DENVER...MOVING EAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...GUSTS FROM 65 TO 70 MPH HAVE BEEN REPORTED IN ERIE AND 
FIRESTONE. 

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
THORNTON...NORTHEASTERN WESTMINSTER...NORTHEASTERN BROOMFIELD...
NORTHERN COMMERCE CITY...NORTHERN NORTHGLENN...BRIGHTON...ERIE...
FIRESTONE...FREDERICK...FORT LUPTON...LOCHBUIE...DACONO...HUDSON AND
BARR LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3990 10504 4014 10505 4016 10464 3994 10459
TIME...MOT...LOC 0426Z 255DEG 23KT 4002 10478 

HAIL...<.75IN
WIND...70MPH

$$

RPK
976 
WWUS55 KBOU 310443
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1043 PM MDT SUN MAR 30 2014

COC001-014-123-310452-
/O.EXP.KBOU.SV.W.0002.000000T0000Z-140331T0445Z/
ADAMS CO-BROOMFIELD CO-WELD CO-
1043 PM MDT SUN MAR 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ADAMS...
SOUTHEASTERN BROOMFIELD AND SOUTHWESTERN WELD COUNTIES WILL EXPIRE AT
1045 PM MDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
GUSTY WINDS TO 50 MPH ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3990 10504 4014 10505 4016 10464 3994 10459
TIME...MOT...LOC 0436Z 251DEG 22KT 4002 10478 

$$

RPK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 9:40 PM MDT, 40 minutes earlier.

Area forecast discussion, Mar 30, 9:40 PM MDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
940 PM MDT SUN MAR 30 2014

.UPDATE...GUSTY WINDS WITH SHOWERS MOVING INTO THE URBAN CORRIDOR
SO WL HAVE TO ADD A SLGT CHANCE OF RAIN SHOWERS UNTIL MIDNIGHT OR
SO. ALSO ADDED ISOLD THUNDERSTORMS AS WELL WITH GOOD INSTABILITY
PRESENT AS WELL THIS EVENING. CURRENT HIGHLIGHT FOR WINDS IN THE
FOOTHILLS AND SNOW IN THE MOUNTAINS STILL LOOKS GOOD. ALSO ALLOWED
THE RED FLAG WARNING TO EXPIRE FOR THE PALMER DIVIDE AT 8 PM.

&&

.AVIATION...STRONG SOUTHWEST WINDS THIS EVENING WL LINGER LONGER
INTO THIS EVENING ESPECIALLY WITH SOME SHOWERS TO THE WEST.
ALTHOUGH THE PUBLIC FORECAST HAS BEEN UPDATED TO INCLUDE ISOLATED
THUNDERSTORMS UNTIL 07Z...NOT CONFIDENT ENUF TO INCLUDE THIS IN
THE TAFS AT THIS TIME. OUTFLOW FM CONVECTIVE SHOWERS HOWEVER COULD
ALLOW FOR GUSTY WINDS TO CONTINUE AHEAD OF THE APPROACHING COLD
FRONT SO MAY HAVE TO INCREASE WINDS THROUGH 06Z AT KDEN AND
MENTION VCSH UNTIL SHOWERS ON RADAR PASSING TO THE SOUTH AND EAST
OF DIA AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 342 PM MDT SUN MAR 30 2014/

SHORT TERM...THE UPPER TROUGH AXIS IS MOVING ACROSS EASTERN
UTAH...KICKING OFF A LINE OF SHOWERS THAT ARE JUST ABOUT READY TO
MOVE ACROSS THE COLORADO STATE LINE. A FAIR AMOUNT OF LIGHTNING
HAS BEEN OCCURRING WITH THIS LINE...SO INSTABILITY WILL BE
SUFFICIENT TO MENTION THUNDERSTORMS WITH THE EVENING PRECIPITATION
IN THE MOUNTAINS. INSTABILITY OF THE AIRMASS SHOULD ALSO BE ENOUGH
FOR SOME DECENT SNOW ACCUMULATION RATES IN THE MOUNTAINS LATER
TONIGHT. WILL LET THE WINTER WEATHER ADVISORY CONTINUE FOR 4 TO 7
INCHES OF NEW SNOW OVERNIGHT. ALONG THE FOOTHILLS...AFTER THE
UPPER TROUGH PASSES AND WINDS ALOFT SWITCH TO WESTERLY...MODEL
CROSS SECTIONS SHOW A STRONG AMPLIFIED WAVE DEVELOPING WITH CROSS
BARRIER FLOW REACHING 70 KNOTS. THIS SHOULD PRODUCE A PRETTY GOOD
ROUND OF DOWNSLOPE WIND OVER THE FOOTHILLS DURING THE PRE-DAWN
HOURS. A HIGH WIND WARNING REMAINS IN EFFECT FOR ZONES 35 AND 36.
GUSTY WINDS WILL EXTEND OUT ONTO THE PLAINS AT TIMES. WITH THE
STRONG DOWNSLOPING EAST OF THE CONTINENTAL DIVIDE...PROBABILITY OF
PRECIPITATION IS ONLY IN THE SCATTERED CATEGORY.

ON THE PLAINS...THIS AFTERNOON...WE ARE SEEING GUSTY WINDS OVER
THE PALMER DIVIDE WITH TEMPERATURES IN THE UPPER 60S. THIS HAS
CREATED MARGINAL RED FLAG CONDITIONS...SO WILL LET THE WARNING
CONTINUE UNTIL LATER THIS EVENING WHEN WINDS DIE DOWN AND
HUMIDITIES RECOVER. FOR TOMORROW...THE UPPER TROUGH MOVING OVER
THE GREAT PLAINS WILL PRODUCE SURFACE CYCLOGENESIS OVER WESTERN
NEBRASKA WITH TIGHTENING SURFACE PRESSURE GRADIENTS ACROSS THE
NORTHEAST COLORADO PLAINS. FOR THE TIME BEING HAVE KEPT FORECAST
WIND SPEEDS BELOW HIGH WIND CRITERIA...BUT THE FORECASTS WILL
MENTION THE WINDY CONDITIONS THAT SHOULD PREVAIL THROUGH MOST OF
THE DAY. VERY LITTLE PRECIPITATION IS GENERATED BY THE MODELS ON
THE PLAINS...SO HAVE ONLY MENTIONED ISOLATED SHOWERS OVER THE
NORTHERN TIER OF ZONES. TEMPERATURES WILL BE MUCH COOLER TOMORROW
WITH THE STRONG NORTHWEST FLOW OVER THE FORECAST AREA. MOUNTAIN
SNOW SHOWER ACTIVITY TOMORROW SHOULD BE REDUCED BY THE STRONG
SUBSIDENCE ASSOCIATED WITH A BUILDING UPPER RIDGE...BUT SCATTERED
SHOWERS MAY STILL DEVELOP DUE TO THE STRONG...OROGRAPHIC
NORTHWESTERLY FLOW.

LONG TERM...MODELS HAVE A WEST-SOUTHWESTERLY JET MAXIMUM OVER THE
FORECAST AREA MONDAY NIGHT AND TUESDAY.  TUESDAY NIGHT THROUGH
WEDNESDAY EVENING...THE FLOW ALOFT IS STILL PRETTY STRONG AND
SOUTHWESTERLY.  BY 12Z THURSDAY MORNING...AN UPPER TROUGH IS GETTING
INTO WESTERN COLORADO.  THE QG VERTICAL VELOCITY FIELDS SHOW UPWARD
SYNOPTIC SCALE ENERGY FOR THE CWA MONDAY NIGHT THROUGH WEDNESDAY
NIGHT. THE ENERGY IS PRETTY STRONG WEDNESDAY NIGHT...ESPECIALLY ON
THE ECMWF. THE BOUNDARY LAYER FLOW IS PROGGED TO HAVE AN EASTERLY
COMPONENT TO IT MONDAY NIGHT AND AGAIN WEDNESDAY AND WEDNESDAY
NIGHT. ON TUESDAY AND TUESDAY NIGHT...DOWNSLOPING IS PROGGED. FOR
MOISTURE...THERE IS QUITE A BIT OVER THE CWA MONDAY NIGHT...
ESPECIALLY OVER THE MOUNTAINS. THE PLAIN'S MOISTURE IS IN THE MID
AND UPPER LEVELS. TUESDAY INTO MID DAY WEDNESDAY ARE A BIT DRIER
BUT THERE IS STILL ALPINE MOISTURE AROUND. MOISTURE IS QUITE DEEP
OVER ALL AREAS WEDNESDAY NIGHT ON THE ECMWF...THE GFS IS A BIT
DRIER OVER THE PLAINS...BUT THERE IS STILL SOME. THE QPF FIELDS
PRETTY MUCH SHOW A BIT OF MEASURABLE PRECIPITATION OVER THE
MOUNTAINS ALL FIVE PERIODS. THERE IS A BIT OF A LULL FROM 06 TO
12Z TUESDAY NIGHT. BY WEDNESDAY NIGHT...THERE IS PRECIPITATION
NOTED OVER ALL THE CWA...WITH THE ECMWF SHOWING A DECENT AMOUNT
OVER THE PLAINS. THERE IS A TAD OF CAPE FOR LATE DAY TUESDAY...A
BIT MORE LATE DAY WEDNESDAY. IT IS MAINLY IN THE MOUNTAINS AND
FOOTHILLS. SO FOR POPS...WILL GO WITH 20-70% POPS IN THE
MOUNTAINS ALL FIVE PERIODS...THE LOWER END ON TUESDAY NIGHT. NO
POPS OVER THE PLAINS MONDAY NIGHT THROUGH WEDNESDAY AFTERNOON
..THEN "CHANCE"S WEDNESDAY NIGHT. FOR TEMPERATURES...TUESDAY'S
HIGHS ARE A TAD WARMER THAN MONDAY'S. WEDNESDAY'S HIGHS ARE A TAD
COOLER THAN TUESDAY'S. FOR THE LATER DAYS...THURSDAY THROUGH
SUNDAY...MODELS HAVE AN UPPER RIDGE ON FRIDAY...THEN AN UPPER
TROUGH PRETTY FAR TO OUR SOUTH SATURDAY AND SUNDAY. THE ECMWF HAS
THIS FEATURE MORE PRONOUNCED THAN THE GFS.

AVIATION...WINDS WILL STILL BE THE MAIN CONCERN OVERNIGHT.
SOUTHWEST WINDS IN THE EVENING WILL BE CHANGING TO WESTERLY LATER
TONIGHT. THE TRANSITION TO WESTERLY SHOULD BE AROUND OR JUST AFTER
06Z. CEILINGS WILL REMAIN HIGHER THAN 6000 FT AGL AND
VISIBILITIES WILL BE UNLIMITED.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 6 AM MDT MONDAY FOR COZ035-036.

WINTER WEATHER ADVISORY UNTIL 6 AM MDT MONDAY FOR COZ031-033-034.

&&

SHORT TERM...COOPER
LONG TERM....RJK
AVIATION...COOPER
Hazardous weather outlook, Mar 30, 11:04 AM MDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1104 AM MDT SUN MAR 30 2014

COZ030>051-311715-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1104 AM MDT SUN MAR 30 2014

...RED FLAG WARNING FROM NOON TO 8 PM THIS EVENING FOR THE PALMER
DIVIDE REGION...

...HIGH WIND WARNING FOR THE FRONT RANGE FOOTHILLS THIS EVENING
AND CONTINUING OVERNIGHT...

...WINTER WEATHER ADVISORY TONIGHT FOR THE NORTH CENTRAL
MOUNTAINS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE ELEVATED FIRE DANGER THIS AFTERNOON AND EARLY
EVENING OVER THE PALMER DIVIDE. INCREASING SOUTHWEST WINDS TO 40
MPH AND LOW HUMIDITIES WILL COMBINE WITH TEMPERATURES IN THE LOWER
70S TO CREATE THE HIGH FIRE DANGER.

A STORM SYSTEM OVER THE GREAT BASIN LATE THIS MORNING WILL MOVE
OVER COLORADO TONIGHT. RAIN AND SNOW SHOWERS AND ISOLATED
THUNDERSTORMS WILL SPREAD OVER THE MOUNTAINS THIS AFTERNOON AND
CONTINUE AS SNOW OVERNIGHT. SNOW ACCUMULATIONS BY MONDAY MORNING
WILL RANGE FROM 3 TO 7 INCHES. GUSTY WEST TO NORTHWEST WINDS WILL
ALSO INCREASE LATER TONIGHT OVER THE MOUNTAINS AND FOOTHILLS. WIND
SPEEDS OF 30 TO 45 MPH CAN BE EXPECTED WITH GUSTS UP TO 80 MPH
OVER THE FRONT RANGE FOOTHILLS. A HIGH WIND WARNING WILL BE IN
EFFECT FOR THE FRONT RANGE FOOTHILLS LATER THIS EVENING AND
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...SNOW SHOWERS WILL DECREASE IN THE MOUNTAINS BY MIDDAY
WITH DRY WEATHER ON THE PLAINS. GUSTY NORTHWEST WINDS UP TO 50 MPH
WILL OCCUR OVER THE PLAINS AND OVER THE HIGHER TERRAIN. FOR
TUESDAY SNOW SHOWERS WILL BECOME LIKELY IN THE MOUNTAINS AS GUSTY
SOUTH WINDS DEVELOP OVER NORTHEAST COLORADO. TEMPERATURES WILL BE
NEAR SEASONAL NORMALS.

BY MID WEEK A STORM SYSTEM MAY AFFECT THE REGION FROM LATE
WEDNESDAY THROUGH THURSDAY BRINGING A CHANCE OF SNOW ALONG WITH
COLDER TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Special weather statement, Mar 30, 9:49 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
949 PM MDT SUN MAR 30 2014

COZ036-039>041-045-310430-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY CO-
949 PM MDT SUN MAR 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ADAMS...DENVER...
DOUGLAS...EAST CENTRAL JEFFERSON...NORTHWESTERN ELBERT AND WESTERN
ARAPAHOE COUNTIES UNTIL 1030 PM MDT...

AT 946 PM MDT...DOPPLER RADAR WAS TRACKING HIGH BASED SHOWERS AND A
FEW THUNDERSTORMS OVER SOUTHERN DENVER TOWARDS CASLE ROCK...MOVING
NORTHEAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE HIGH BASED
SHOWERS AND THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
DENVER...AURORA...SOUTHERN LAKEWOOD...CENTENNIAL...HIGHLANDS RANCH...
CASTLE ROCK...SOUTHEASTERN COMMERCE CITY...PARKER...LITTLETON...
ENGLEWOOD...GREENWOOD VILLAGE...LONE TREE...DENVER INTERNATIONAL
AIRPORT...ROXBOROUGH PARK...SHERIDAN...ELIZABETH...MORRISON...
LARKSPUR...PONDEROSA PARK AND SPRUCEWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD MOVE TO A SAVE SHELTER UNTIL THE WINDS HAVE PASSED.

&&

LAT...LON 3958 10533 3993 10461 3957 10434 3956 10448
      3955 10449 3956 10446 3953 10444 3954 10442
      3951 10441 3949 10436 3946 10437 3946 10434
      3916 10505
TIME...MOT...LOC 0346Z 240DEG 49KT 3961 10469

RPK
Special weather statement, Mar 30, 10:03 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1003 PM MDT SUN MAR 30 2014

COZ035-036-039-310430-
LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET CO-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY
CO-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO-
1003 PM MDT SUN MAR 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ADAMS...EASTERN CLEAR
CREEK...BOULDER...EASTERN GILPIN...NORTHERN JEFFERSON...SOUTHWESTERN
BROOMFIELD AND SOUTHWESTERN WELD COUNTIES UNTIL 1030 PM MDT...

AT 1001 PM MDT...DOPPLER RADAR WAS TRACKING HIGH BASED SHOWERS AND A
FEW THUNDERSTORMS FROM BOULDER TO IDAHO SPRINGS...MOVING NORTHEAST
AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE HIGH BASED
SHOWERS AND THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
ARVADA...WESTMINSTER...BOULDER...LONGMONT...WESTERN BROOMFIELD...
LAFAYETTE...LOUISVILLE...ERIE...SUPERIOR...LYONS...IDAHO SPRINGS...
NEDERLAND...CENTRAL CITY...JAMESTOWN...BLACK HAWK...SALINA...
ROLLINSVILLE...NIWOT...ALLENSPARK AND ROCKY FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD MOVE TO A SAVE SHELTER UNTIL THE WINDS HAVE PASSED.

&&

LAT...LON 4025 10510 4006 10505 3984 10505 3971 10550
      3983 10551 3979 10540 3986 10547 3984 10542
      3989 10539 3991 10543 3988 10548 3991 10552
      4001 10553 4002 10549 4005 10552 4008 10547
      4013 10553 4018 10549 4017 10553 4020 10555
TIME...MOT...LOC 0401Z 216DEG 25KT 3990 10539

RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:49 PM MDTSpecial Weather StatementBOUDenver, Douglas, Jefferson41 min
Mar 30, 10:03 PM MDTSpecial Weather StatementBOUBoulder, Broomfield27 min
Mar 30, 10:10 PM MDTSevere Thunderstorm WarningBOUBoulder, Broomfield35 min
Mar 30, 10:54 PM MDTSpecial Weather StatementBOUAdams, Arapahoe36 min
Mar 30, 10:58 PM MDTSpecial Weather StatementBOUWeld32 min
Mar 30, 11:03 PM MDTSpecial Weather StatementBOUMorgan42 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.